I took my last pill Thursday evening. Today is Wednesday. Since Friday, I've been eating only a BRAT diet (bananas, rice, applesauce, and toast) which my husband was told by his doctor was a good diet for a gut recovering from a bout of diarrhea. I figured this would be easier on my gut while it readjusts to the absence of Lotronex and I will have to somehow slowly build back up to eating other foods.Today I am seeing a change in my stool consistency and am having some gut unrest. Oh god - here it comes! So I don't know if my BRAT plan will work or not.And I'm wondering how long it has been for others after they quit Lotronex before their problems began to resurface?
I've gone from 2 pills a day to 1 pill a day (I take 1/2 in the am and 1/2 in the pm). I'm doing this til they run out (in week or so), maybe the shock to my system won't be so total. I'm already having symptoms, though. The cramping has already started. It got pretty bad earlier today, but I drank a half bottle of Pepto, and it calmed the cramps. I've been taking the Calcium tabs + D, and I've not yet had loose stools, but I am now starting to have more frequest BM's. I dread the day I take my last pill.I did go see my MD and she gave me a script for Levsin. Has anybody tried this med? Have you had any successes?I asked my MD about Remeron, and she didn't want to give it to me. She told me to try the Levsin first. If that didn't work we'd try other meds, or a combination of meds.jus
Lotronex users,I'm so sorry that you've lost lotronex, and I will join in the effort to get it back for you.Please look into hypnotherapy as an alternative to Lotronex. It has works wonders for me (IBS D for 27 years) and others on this BB. Check out some of the hypnotherapy posts, and join us in chat on Sundays at 7:30 EST to talk about hypnotherapy and iBS.Please do not hesitate to ask if you have questions about hypnotherapy.AZ
I was taking Levsin on an "as needed" basis before the Lotronex. I had both a sublingual pill and a longer acting capsule.It was sometimes effective, sometimes not. Sometimes taking more would help, sometimes it wouldn't.But it dehydrated me HORRIBLY! In fact, if I took the time release capsule more than one day running, I'd get so dry I'd go hoarse. Longer than that and my skin would begin cracking (to the point of bleeding sometimes) and I'd have a continuous sore throat.I find that really problematic to deal with, so I avoid the Levsin unless I REALLY need it!
About a week for me, though I haven't had a bad bout yet, just some urgency and loose stools. I have used Levsin in the past and I'm using it now on an as need basis. Seems to help some, but nothing like Lotronex. I now am back to taking Caltrate twice a day, too.
I was taking 1 Lotronex everyday until it was taken away and then went to every other day. That worked well until I decided to try to go without it longer. That doesn't work well. I have been trying to go every two days but have diarrhea by the second day....so, back to every other day until I get some calcium and then I'm going to try that. Sounds simple, I need the calcium anyway so what do I have to lose?
I still have a stash of Lotronex (90 pills) because I was only taking a half pill on a need-only basis since last summer. Usually, I got by with a half pill per week.As an experiment, I stopped Lotronex 16 days ago and have not had any "D" yet. A little cramping, but that's it.However, even though this is a lengthy time to elapse before a flare-up happens, it's encouraging for me to know that I am able to go this long before the inevitable occurs.[I pray every day for a cure for all of us afflicted with this dreadful illness.]
I am sorry for all of you who were being helped by taking Lotronex.If anyone wants to take the calcium as some have said they do please feel free to email me with any questions. I only want to help and as someone who had suffered for many years I know the calcium may help some of you.Take Care,Linda
I have cut from one pill a day to one-half. Would you believe, but I noticed withdrawal effects within a few days, including headaches, achy feeling, weakness, D. It seems a bit better the last two days. I'm still on a half per day. I think it is a withdrawal syndrome from the Lotronex, rather than just a return to IBS symptoms, per se.It seems that others have had similar experiences. Bought Caltrate tonight, after reading about it on this board, it seems worth a try...Good luck to all!
What I thought to be a complete return of symptoms turned out to be only a slight relapse.So far.I'm eating whatever I want,in small quantities,but no junk food.I stopped taking the Belladonna/Phenobarb too.It always made me nauseated and sleepy.I have had a return of some pain,but my pain doctor has me on Vicoprofen for my back,so it helps all over. ~TK~
i had a return of ibs symptoms 3-4 days after i stopped taking lotronex. after being on lot. for 5 months, i actually felt like i was "cured". having D and bloating come back into my life was not welcome.i just started bentyl 4 days ago. i think i might be doing better, but not sure yet.-jen
Two days after I stopped taking Lotronex, the symptoms came back. Lotronex wasn't a cure-all for me, but it did help tremendously. At least with Lotronex, "things" were predictable. Now I have good days and bad days as far as IBS-D is concerned (mostly the latter).I take Loperamide for the D, but it doesn't help with gas or cramping. I've tried Phazyme in the past and it does nothing for my gas.
This is an older thread, you may not receive a response, and could
be reviving an old thread. Please consider creating a new thread.
Irritable Bowel Syndrome and Digestive Health Support Forum
A forum community dedicated to Irritable Bowel Syndrome and Digestive Health Support. Come join the discussion about treatment, diet, health, lifestyles, spirituality, medication, research, recovery, and more!